Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 112, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 1, 2001, 5:57 PM MDT for Keith County, Perkins County, Nebraska. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 1, 2001, 5:57 PM MDT (23:57 UTC)
- Expired
- Jul 1, 2001, 7:00 PM MDT
- In force
- 63 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Keith County, NE, Perkins County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 6:20 PM MDT | Thunderstorm Wind 70 E | Ogallala, NE | A 6 inch tree limb was broken off. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 4:00 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 12.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 502 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
059 WUUS53 KLBF 012357 SVRLBF NEC101-135-020100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 557 PM MDT SUN JUL 1 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PERKINS COUNTY IN SOUTHWEST NEBRASKA SOUTHERN KEITH COUNTY IN SOUTHWEST NEBRASKA * UNTIL 700 PM MDT * AT 551 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTH OF OGALLALA...MOVING SOUTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... 5 MILES EAST OF GRANT AROUND 625 PM MDT 5 MILES WEST OF MADRID AROUND 630 PM MDT 12 MILES WEST OF ELSIE AROUND 635 PM MDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY EVENING FOR SOUTHWESTERN NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM MDT SUNDAY EVENING FOR SOUTHWEST NEBRASKA. LAT...LON 4115 10130 4112 10200 4076 10202 4078 10136 $$ M. MUTCHLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 11:51 AM MDT, 6 hours 6 minutes earlier.
Area forecast discussion, Jul 1, 11:51 AM MDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1251 PM CDT SUN JUL 1 2001 ...MAIN CHALLENGE TO BE THUNDERSTORM POTENTIAL AND TEMPS... PERSISTENT UPPER RIDGE WITH EMBEDDED SHORTWAVES TRANSITIONING CWA CONTINUES TO BE THE DOMINANT WEATHER FEATURE. WITH SURFACE BOUNDARY ONLY WOBBLING NORTH AND SOUTH OVER CWA THROUGH MUCH OF FORECAST... CHANCES OF THUNDERSTORMS CONTINUE THROUGH TUESDAY. MODELS HAVING DIFFICULT TIME HANDLING SHORTWAVE ENERGY...SO DON/T HAVE MUCH CONFIDENCE ON SPECIFIC TIMING OF EVENTS. CONTINUED SOUTHEAST FLOW WILL KEEP ABUNDANT MOISTURE IN PLACE. ETA WAS ADVERTISING WARM UP TOMORROW A COUPLE OF DAYS AGO...AVN STILL TRYING TO CATCH UP. WITH ETA HANDLING ONGOING PRECIP EVENT BEST...WILL CONTINUE TO FAVOR ETA SOLUTION. TONIGHT...COUPLE OF AREAS OF CONCERN TONIGHT. TROUGH AXIS ALONG NEBRASKA/SOUTH DAKOTA BORDER...WITH BEST FORCING IN FAR NORTHEAST CWA...AND BOUNDARY FROM PANHANDLE...TO NORTHWEST NEBRASKA...THEN EASTWARD ALONG NEBRASKA/KANSAS BORDER. CURRENT CONVECTION WILL CONTINUE THROUGH AFTERNOON...WITH ANOTHER ROUND DEVELOPING TONIGHT AS STRONGER VORT MAX PUSHES THROUGH NORTHWEST FLOW. TO THE SOUTHWEST... WEAK WAVES ENOUGH TO KEEP SLIGHT CHANCES. MONDAY...IN WAKE OF OVERNIGHT VORT MAX...BOUNDARY TO DROP SLOWLY SOUTHWARD THROUGH THE DAY. PLENTY OF INSOLATION...WARM AIR ADVECTION...AND MODERATE DOWNSLOPING CONDITIONS WILL RESULT IN WARMER TEMPS OVER THE AREA...PUSHING INTO THE MID 90S FAR SOUTHWEST. MONDAY NIGHT...DAYTIME HEATING WILL HELP TO INCREASE INSTABILITY OVER REGION WITH LIFTED INDICES INTO THE -3 TO -8 C RANGE BY 00Z. AS BOUNDARY RETURNS SOUTHWARD AS WEAK COLD FRONT...INTERACTING WITH UPPER FORCING...STORMS SHOULD DEVELOP OVER NORTHWEST CWA DURING THE EVENING HOURS...THEN PUSH EASTWARD. BY 09Z...VERY STRONG WAVE INDICATED OVER PANHANDLE...COUPLED WITH STRONG UPPER DIVERGENCE POINTING TO MCS. WILL GO WITH 40 POPS ENTIRE CWA. TUESDAY...REMNANTS OF MCS TO AFFECT NORTHEAST CWA IN THE MORNING... THEN SUBSIDENCE TO BEGIN DRYING ATMOSPHERE. WITH COLD FRONT TO SOUTH...AND SURFACE HIGH PRESSURE BUILDING IN...SLIGHTLY COOLER DAY LIKELY. WITH H85 TEMPS IN THE 21C TO 28C RANGE...HIGHS GENERALLY IN THE 80S. TUESDAY NIGHT...AVN INDICATING WEAK WAVE IN NORTHWEST FLOW OVER SOUTHWEST NEBRASKA BY EARLY WEDNESDAY MORNING. WITH LOW CONFIDENCE IN MODELS HANDLING THESE FEATURES THIS FAR OUT...WILL KEEP FORECAST DRY AT THIS TIME. WITH PARTLY CLOUDY SKIES...COOLER LOWS INTO THE MID 50S TO AROUND 60. EXTENDED...STRONGER WAVES TO MOVE OVER CWA WEDNESDAY...AND WILL KEEP CHANCE OF PRECIP. WITH AVN H85 TEMPS INTO THE 20S...WILL GO WITH HIGHS INTO THE 80S. WITH UPPER RIDGE AXIS OVER CWA...THIS ALONG WITH TROUGHING INTO THE DAKOTAS...SHOULD PUSH BEST PRECIP CHANCES NORTH OF CWA. WILL CONTINUE WITH DRY FORECAST FOR THURSDAY AND FRIDAY. COOLER TEMPS CONTINUE TO BE INDICATED...BUT WITH GENERAL COOL TENDENCY LAST COUPLE OF DAYS BY MRF/AVN...WILL BUMP UP A BIT INTO THE 75 TO 85 RANGE. LOWS GOOD IN THE 50S TO LOWER 60S. COLD FRONT TO PUSH THROUGH CWA FRIDAY NIGHT INTO SATURDAY...AND WILL WORD PRECIP AS SUCH. HIGH PRESSURE TO KEEP SUNDAY DRY...AND COOLER... WITH HIGHS INTO THE 70S...LOWS IN THE 50S. .LBF...NONE. M. MUTCHLER
In the hours before
Local storm report, Jul 1, 12:03 PM MDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
103 PM CDT SUN JUL 1 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 PM 5 ENE AINSWORTH NE .75 INCH HAIL
07/01/01 BROWN REPORTED BY SPOTTERS
0100 PM 10 SW BASSETT NE .75 INCH HAIL
07/01/01 ROCK REPORTED BY SPOTTERS
MPLocal storm report, Jul 1, 12:24 PM MDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
124 PM CDT SUN JUL 1 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM 8 NNE STUART NE .75 INCH HAIL
07/01/01 HOLT REPORTED BY SPOTTERS
MPLocal storm report, Jul 1, 1:00 PM MDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
200 PM CDT SUN JUL 1 2001...CORRECTED TIME OF REPORT
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 AM 8 NNE STUART NE .75 INCH HAIL
07/01/01 HOLT REPORTED BY SPOTTERS
MPThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:26 AM MDT | Severe Thunderstorm Warning | LBF | Holt | 64 min |
| Jul 1, 4:36 AM MDT | Severe Thunderstorm Warning | LBF | Cherry | 54 min |
| Jul 1, 4:47 AM MDT | Tornado Warning | LBF | Cherry | 28 min |
| Jul 1, 11:29 AM MDT | Severe Thunderstorm Warning | LBF | Brown | 31 min |
| Jul 1, 11:46 AM MDT | Severe Thunderstorm Warning | LBF | Rock | 59 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.